# SDR AALA2020061549002

- Difficulty date: June 12, 2020
- Submitted: June 15, 2020
- Operation: Air carrier
- Aircraft: N964AN
- Make and model: Boeing 737823
- Aircraft serial: 30093
- Aircraft time: 57,321 hours, 23,708 cycles
- Engine: Cfmint CFM567B242
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Flamed Out
- Location: Left
- Stage of operation: DE
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

AIRCRAFT WAS GROUNDED: DURNG DESCENT AS POWER WAS BEING REDUCED FLIGHT CREW HEARD A POPPING SOUND AND SHORTLY AFTERWARDS THE LEFT ENGIINE FLAMED OUT FOLLOWED BY AN ENGINE FAIL INDICATION ON THE  UPPER DISPLAY.  ABOUT 15 SECONDS LATER AUTO RELIGHT OCCURED AND ENGINED OPERATED NORMALLY REMAINDER OF  FLIGHT.  AN EMERGENCY WAS DECLARED AND THE AIRCRAFT DIVERTED TO JFK WHERE IT LANDED SAFELY WITHOUT FURTHER INCIDENT. MAINTENANCE FOUND MULTIPLE FAULTS FOR THE N2 SPEED SENSOR AND UPON REMOVAL OF SENSOR FOUND IT HAD BEEN GROUND DOWN ALONG WITH FINDING METAL ON THE ACCESSORY GEAR BOX CHIP DETECTOR AS WELL AS THE MAIN CHIP DETECTOR. ANALYSIS OF THE DFDR SHOWED AN ABRUPT DECREASE IN N2 AND FULE FLOW SUGGESTING THAT THE N2 SIEZED UP. MAINTENANCE REPLACED THE ENGINE PER TASK CARD 08L40072003 AND ACCOMPLISHED A SATISFACTORY OPERATIONAL / LEAK CHECK PER TASK CARD 08L40072006.
